MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC/ID-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC/ID-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 448802
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Report 2 of 2 it was reported that during use with the bd phoenix¿ smic/id-101 panel, strep viridans was misidentified as group b strep.There was no report of patient impact.The following information was provided by the initial reporter: customer reports organism misidentifications 1.What result did the customer obtain from the bd product? isolate 2 - strep viridans identified as group b strep.2.What result was the customer expecting to obtain (if different from the obtained result)? isolate 2 was not noted if any repeat was performed.3.Was this a qc, validation, or proficiency test? patient isolates 4.Was patient treatment changed as a consequence of the issue with results? no 5.Did the patient suffer any adverse medical consequences as a result of the change in treatment? no.
 
Additional Manufacturer Narrative
G5.510k #: the bd phoenix¿ smic/id-101 is an antimicrobial resistance panel that consists of a combination of the following 510k numbers: k050745, k050747, k050780, k050865, k050881, k050946, k050982, k051109, k051138, k051204, k051266, k051272, k051692, k062206.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This complaint is for misidentification of strep viridans as group b strep or lactococcus when using phoenix panel smic/id-101 (448802) batch number 2298178.The customer provided phoenix generated lab reports but did not provide panel returns or isolates for the investigation.The customer noted that the patient isolates were taken from remel chocolate agar.To investigate, five (5) retention panels from complaint batch 2298178 were tested using in house isolate with the expected result of s.Mitis (pos 1846) on a phoenix m50 instrument and evaluated for identification results.During the investigation, three (3) of the panels identified as s.Mitis group, one (1) panel identified as s.Mitis and one (1) panel returned no id.Note the s.Mitis group includes s.Mitis.S.Mitis group also belong to the s.Viridians group.Therefore, this complaint is not confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed two additional complaints on the complaint batch, not related to this defect.Complaint trending was performed, and no trends were identified associated with this defect across this panel sku (#448802).Bd id/ast plant quality will continue to monitor mis ids for trends and take action as necessary.Please continue to communicate any additional concerns.H3 other text : see h.10.
 
Event or Problem Description
Report 2 of 2.It was reported that during use with the bd phoenix¿ smic/id-101 panel, strep viridans was misidentified as group b strep.There was no report of patient impact.The following information was provided by the initial reporter: customer reports organism misidentifications.What result did the customer obtain from the bd product? isolate 2 - strep viridans identified as group b strep.What result was the customer expecting to obtain (if different from the obtained result)? isolate 2 was not noted if any repeat was performed.Was this a qc, validation, or proficiency test? patient isolates was patient treatment changed as a consequence of the issue with results? no did the patient suffer any adverse medical consequences as a result of the change in treatment? no.

Brand Name
BD PHOENIX¿ SMIC/ID-101
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17138270
Report Number1119779-2023-00668
Device Sequence Number3893127
Product Code LON
UDI-Device Identifier30382904488025
UDI-Public30382904488025
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/23/2023
Device Model Number448802
Device Catalogue Number448802
Device Lot Number2298178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown